Alert archive / Illinois / Tornado Warnings in 2008
Tornado Warning 44, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jun 3, 2008, 8:10 PM CDT for Morgan County, Sangamon County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2008, 8:10 PM CDT (01:10 UTC)
- Expired
- Jun 3, 2008, 9:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Morgan County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 69 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 5:56 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2538 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 14.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KILX 040110
TORILX
ILC137-167-040200-
/O.NEW.KILX.TO.W.0044.080604T0110Z-080604T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
810 PM CDT TUE JUN 3 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
WESTERN SANGAMON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 900 PM CDT.
* AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES SOUTH OF
JACKSONVILLE...MOVING NORTHEAST AT 29 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALEXANDER...
NEW BERLIN...
PLEASANT PLAINS...
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 64 AND 90.
WHEN A TORNADO WARNING IS ISSUED...IT MEANS THAT STRONG ROTATION HAS
BEEN DETECTED IN THE STORM...AND ATMOSPHERIC CONDITIONS SUPPORT THAT
ROTATION REACHING THE GROUND. A TORNADO MAY ALREADY BE ON THE
GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF
THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE
BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER
UNDER A HIGHWAY OVERPASS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR SOUTHERN ILLINOIS.
LAT...LON 3992 8995 3991 8988 3972 8976 3965 9023
3972 9027
TIME...MOT...LOC 0110Z 244DEG 25KT 3970 9019
$$
BARNES2 follow-up statements
000
WWUS53 KILX 040140
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
840 PM CDT TUE JUN 3 2008
ILC137-167-040200-
/O.CON.KILX.TO.W.0044.000000T0000Z-080604T0200Z/
MORGAN-SANGAMON-
840 PM CDT TUE JUN 3 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR WESTERN
SANGAMON AND NORTHEASTERN MORGAN COUNTIES...
AT 837 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO. THIS TORNADO WAS LOCATED 3 MILES WEST OF BERLIN...
OR ABOUT 15 MILES EAST OF JACKSONVILLE...MOVING NORTHEAST AT 29 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
PLEASANT PLAINS...
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 64 AND 90.
LAT...LON 3992 8995 3991 8988 3972 8976 3965 9023
3972 9027
TIME...MOT...LOC 0140Z 244DEG 25KT 3978 8993
$$
BARNES000
WWUS53 KILX 040150
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
850 PM CDT TUE JUN 3 2008
ILC137-040200-
/O.CAN.KILX.TO.W.0044.000000T0000Z-080604T0200Z/
MORGAN-
850 PM CDT TUE JUN 3 2008
...THE TORNADO WARNING FOR NORTHEASTERN MORGAN COUNTY IS CANCELLED...
AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3972 8976 3969 8998 3970 8998 3971 8999
3989 8999 3992 8996 3991 8994 3991 8988
TIME...MOT...LOC 0150Z 244DEG 25KT 3981 8985
$$
ILC167-040200-
/O.CON.KILX.TO.W.0044.000000T0000Z-080604T0200Z/
SANGAMON-
850 PM CDT TUE JUN 3 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR WESTERN
SANGAMON COUNTY...
AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 3 MILES NORTHEAST OF
BERLIN...OR ABOUT 12 MILES WEST OF SPRINGFIELD...MOVING NORTHEAST AT
29 MPH.
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 80 AND 90.
LAT...LON 3972 8976 3969 8998 3970 8998 3971 8999
3989 8999 3992 8996 3991 8994 3991 8988
TIME...MOT...LOC 0150Z 244DEG 25KT 3981 8985
$$
BARNESWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 3, 6:43 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 3, 6:43 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 643 PM CDT TUE JUN 3 2008 .DISCUSSION... ISSUED 300 PM CDT TUE JUN 3 2008 SHORT TERM...TONIGHT THROUGH FRIDAY OUTFLOW BOUNDARY FROM CONVECTION THIS MORNING LIES ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA...THEN BACK WESTWARD INTO EASTERN MISSOURI. AIRMASS BETWEEN KEOKUK IA AND COLUMBIA MO IS RECOVERING RAPIDLY AND LITTLE CONVECTIVE INHIBITION REMAINS OUT THERE. MOISTURE/SHEAR/INSTABILITY ARE NO PROBLEM...AND EXPECT NEXT ROUND OF SEVERE CONVECTION TO DEVELOP OVER EASTERN MISSOURI SOON. IT MAY BE A BIT LATER THIS FAR EAST WHERE THE AIRMASS IS STILL PRETTY OVERTURNED BY THE STORMS EARLIER. THE NEW STORMS SHOULD MOVE EAST-NORTHEAST ALONG/NORTH OF AFOREMENTIONED BOUNDARY WITH A SIGNIFICANT RISK FOR DISCREET SUPERCELLS AT LEAST DURING THE INITIAL HOURS OF THE EVENT. HEAVY RAINFALL POTENTIAL LOOKS HIGH ACROSS AREAS THAT ARE ALREADY SUPERSATURATED FROM EARLIER STORMS. WILL THEREFORE ISSUE FLASH FLOOD WATCH FOR TONIGHT INTO WEDNESDAY MORNING FOR THE SOUTHERN TWO-THIRDS OF THE AREA. AS WAS THE CASE TODAY...CONVECTIVE TRENDS TONIGHT WILL HAVE A SIGNIFICANT IMPACT ON WHAT WILL HAPPEN ON WEDNESDAY. IT STILL APPEARS THAT THE SYNOPTIC BOUNDARY WILL BE IN THE AREA...NOT TO MENTION ANY OUTFLOW BOUNDARIES FROM TONIGHTS STUFF. LIKELY POPS ARE WARRANTED OVER MUCH OF CENTRAL ILLINOIS EXCEPT FOR PERHAPS THE SOUTHEAST...WHERE THERE IS A CHANCE THAT THEY MAY BE CAPPED OFF TO ANYTHING MORE THAN SCATTERED CELLS. AS PRESSURES FALL OVER THE PLAINS...THE MAIN FRONT SHOULD LIFT NORTH AND LEAVE CENTRAL ILLINOIS HOT AND CAPPED THURSDAY AND AT LEAST THE EARLY PART OF FRIDAY. THE ECMWF/GFS AS WELL AS THE NAM HAVE BEEN IN GENERAL AGREEMENT ON SLOWING THE FRIDAY FRONT A LITTLE...AND EXPECT THE MAIN THREAT FOR CONVECTION TO BE IN THE AFTERNOON AND EVENING. WILL CONTINUE WITH HEALTHY POPS FOR THAT TIMEFRAME. LONG TERM...SATURDAY THROUGH TUESDAY A SIMILAR EVOLUTION OF THE FRIDAY COLD FRONT IS EXPECTED AS WHAT IS HAPPENING WITH THE CURRENT FRONT...WITH THE BOUNDARY STALLING SOMEWHERE OVER THE MIDWEST THEN LIFTING NORTH BY SUNDAY. CHANCE POPS WILL BE INCLUDED FOR THE SOUTHEAST HALF ON SATURDAY NEAR THE TAIL OF THE STALLING FRONT...THEN DRY AND HOT FOR SUNDAY. THE ECMWF IS HINTING THAT THE FRONT MAY SLIP SOUTH INTO ILLINOIS ON MONDAY...BUT CONFIDENCE IS QUITE LOW THAT FAR IN ADVANCE. 04 && .AVIATION... ISSUED 643 PM CDT TUE JUN 3 2008 SHOWERS/STORMS DEVELOPING RAPIDLY OVER MISSOURI/EXTREME WESTERN ILLINOIS EARLY THIS EVENING. THIS CONVECTION WILL BEGIN TO IMPACT THE CENTRAL ILLINOIS TERMINALS OVER THE NEXT FEW HOURS. SOME OF THE STORMS HAVE THE POTENTIAL TO BECOME SEVERE. PRECIPITATION THREAT SHOULD DIMINISH OVERNIGHT...BUT CIGS/VSBYS WILL DROP INTO THE MVFR AND POSSIBLY IFR CATEGORY. CONDITIONS WILL IMPROVE BACK TO VFR WEDNESDAY AS WINDS PICK UP FROM THE SOUTH. ADDITIONAL CONVECTION IS POSSIBLE WITH AFTERNOON HEATING WEDNESDAY...BUT CONFIDENCE IN THE DETAILS IS TOO LOW TO CARRY IN THE TERMINALS AT THIS TIME. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ILZ040>057- 061>063-066>068-071>073. &&
Hazardous weather outlook, Jun 3, 3:27 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 327 PM CDT TUE JUN 3 2008 ILZ040-041-044-047>053-041100- CASS-CHRISTIAN-MACON-MASON-MENARD-MORGAN-PIATT-SANGAMON-SCHUYLER- SCOTT- 327 PM CDT TUE JUN 3 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS IS EXPECTED TONIGHT WITH THE PRIMARY THREAT BEING LARGE HAIL AND STRONG DAMAGING WINDS. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT UNTIL WEDNESDAY MORNING. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER NORTHERN MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING AND THEN MOVE EASTWARD INTO CENTRAL ILLINOIS. ALONG WITH HAIL AND WINDS...VERY HEAVY RAINFALL CAN BE EXPECTED. THE RAINS FALLING ON SATURATED GROUND WILL LEAD TO HIGH RUNOFF RATES AND POSSIBLY SOME LOCALIZED FLOODING. THE HEAVY RAINS WILL LEAD TO SIGNIFICANT RISES ON THE ILLINOIS AND SANGAMON RIVERS WITH FLOODING EXPECTED BY LATER THIS WEEK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF THUNDERSTORMS WILL PERSIST FROM WEDNESDAY THROUGH SATURDAY AS A STATIONARY FRONT REMAINS ACROSS CENTRAL ILLINOIS AND INTERACTS WITH A SERIES OF UPPER-LEVEL DISTURBANCES. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH THE BEST CHANCES EXPECTED WEDNESDAY AFTERNOON AND FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 6 PM UNTIL MIDNIGHT TONIGHT. ILZ063-068-073-041100- CLARK-CRAWFORD-LAWRENCE- 327 PM CDT TUE JUN 3 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. A MODERATE RISK OF SEVERE THUNDERSTORMS IS EXPECTED TONIGHT WITH THE PRIMARY THREAT BEING LARGE HAIL AND STRONG DAMAGING WINDS. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT UNTIL WEDNESDAY MORNING. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER NORTHERN MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING AND THEN MOVE EASTWARD INTO SOUTHEAST ILLINOIS. ALONG WITH HAIL AND WINDS...VERY HEAVY RAINFALL CAN BE EXPECTED. THE RAINS FALLING ON SATURATED GROUND WILL LEAD TO HIGH RUNOFF RATES AND POSSIBLY SOME LOCALIZED FLOODING. THE HEAVY RAINS WILL LEAD TO CONTINUED FLOODING ON THE WABASH RIVER THROUGH THE REMAINDER OF THE WEEK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF THUNDERSTORMS WILL PERSIST FROM WEDNESDAY THROUGH SATURDAY AS A STATIONARY FRONT REMAINS ACROSS CENTRAL AND SOUTHEAST ILLINOIS AND INTERACTS WITH A SERIES OF UPPER-LEVEL DISTURBANCES. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH THE BEST CHANCES EXPECTED WEDNESDAY AFTERNOON AND FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 8 PM UNTIL 2 AM TONIGHT. ILZ042-043-045-046-054>057-061-062-066-067-071-072-041100- CHAMPAIGN-CLAY-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LOGAN-MOULTRIE-RICHLAND-SHELBY-VERMILION- 327 PM CDT TUE JUN 3 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. A MODERATE RISK OF SEVERE THUNDERSTORMS IS EXPECTED TONIGHT WITH THE PRIMARY THREAT BEING LARGE HAIL AND STRONG DAMAGING WINDS. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT UNTIL WEDNESDAY MORNING. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER NORTHERN MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING AND THEN MOVE EASTWARD INTO CENTRAL AND SOUTHEAST ILLINOIS. ALONG WITH HAIL AND WINDS...VERY HEAVY RAINFALL CAN BE EXPECTED. THE RAINS FALLING ON SATURATED GROUND WILL LEAD TO HIGH RUNOFF RATES AND POSSIBLY SOME LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF THUNDERSTORMS WILL PERSIST FROM WEDNESDAY THROUGH SATURDAY AS A STATIONARY FRONT REMAINS ACROSS CENTRAL AND SOUTHEAST ILLINOIS AND INTERACTS WITH A SERIES OF UPPER-LEVEL DISTURBANCES. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH THE BEST CHANCES EXPECTED WEDNESDAY AFTERNOON AND FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 6 PM UNTIL 2 AM TONIGHT. ILZ027>031-036>038-041100- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 327 PM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED TONIGHT WITH THE PRIMARY THREAT BEING LARGE HAIL AND STRONG DAMAGING WINDS. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER NORTHERN MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING AND THEN MOVE EASTWARD INTO CENTRAL ILLINOIS. ALONG WITH HAIL AND WINDS...VERY HEAVY RAINFALL CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF THUNDERSTORMS WILL PERSIST FROM WEDNESDAY THROUGH SATURDAY AS A STATIONARY FRONT REMAINS ACROSS CENTRAL ILLINOIS AND INTERACTS WITH A SERIES OF UPPER-LEVEL DISTURBANCES. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH THE BEST CHANCES EXPECTED WEDNESDAY AFTERNOON AND FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 6 PM UNTIL MIDNIGHT TONIGHT. BARKER
In the hours before
Local storm report, Jun 3, 2:22 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
222 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
06/03/2008 SANGAMON IL EMERGENCY MNGR
TREE DAMAGE ON THE NORTHEAST SIDE OF SPRINGFIELD. TIME
ESTIMATED.
0216 AM TSTM WND DMG ROCHESTER 39.75N 89.54W
06/03/2008 SANGAMON IL EMERGENCY MNGR
LARGE TREES DOWN IN RURAL ROCHESTER. TIME ESTIMATED.
0225 AM TSTM WND DMG BERRY 39.72N 89.48W
06/03/2008 SANGAMON IL EMERGENCY MNGR
SIGNIFICANT DAMAGE TO A HOUSE IN BERRY. TIME ESTIMATED.
0225 AM TSTM WND DMG BERRY 39.72N 89.48W
06/03/2008 SANGAMON IL EMERGENCY MNGR
LARGE TREE ON A HOUSE AND LARGE TREE ON A MOBILE HOME IN
BERRY. REPORTED BY SHERIFF. TIME ESTIMATED.
0230 AM HEAVY RAIN SHERMAN 39.89N 89.61W
06/03/2008 M3.23 INCH SANGAMON IL NWS EMPLOYEE
0235 AM TSTM WND DMG EDINBURG 39.66N 89.39W
06/03/2008 CHRISTIAN IL EMERGENCY MNGR
BARN AND HOUSE DAMAGED NEAR EDINBURG. PRELIMINARY REPORT.
0235 AM TSTM WND DMG EDINBURG 39.66N 89.39W
06/03/2008 CHRISTIAN IL EMERGENCY MNGR
TWO BUILDINGS COMPLETELY DESTROYED IN EDINBURG. TIME
ESTIMATED.
0304 AM HAIL BLUE MOUND 39.70N 89.12W
06/03/2008 M0.88 INCH MACON IL EMERGENCY MNGR
0430 AM HAIL ALSEY 39.56N 90.43W
06/03/2008 E1.50 INCH SCOTT IL EMERGENCY MNGR
ONE INCHE TO ONE AND ONE HALF INCH HAIL CAUSED DAMAGE TO
THE ALSEY BRICK FACTORY. ALSO WINDOWS WERE BLOWN OUT AND
HAIL DAMAGE TO NUMEROUS VEHICLES WAS REPORTED.
0438 AM HAIL ALSEY 39.56N 90.43W
06/03/2008 E1.75 INCH SCOTT IL LAW ENFORCEMENT
GOLFBALL-SIZED HAIL IN ALSEY. REPORT FROM SCOTT CO
SHERIFF DEPT.
0438 AM TSTM WND DMG ALSEY 39.56N 90.43W
06/03/2008 SCOTT IL LAW ENFORCEMENT
LARGE TREE DOWN WITH DAMAGE TO A HOME AND CAR. RELAYED
FROM SCOTT CO SHERIFF DEPT.
0600 AM HEAVY RAIN 3 S GREENVIEW 40.04N 89.74W
06/03/2008 M1.99 INCH MENARD IL MESONET
PRECIP SINCE MIDNIGHT...SWOP REPORT.
0600 AM HEAVY RAIN MOUNT PULASKI 40.01N 89.28W
06/03/2008 M1.99 INCH LOGAN IL CO-OP OBSERVER
24 HR PRECIP TOTAL.
0600 AM HEAVY RAIN 4 NNE RIVERTON 39.90N 89.51W
06/03/2008 M3.35 INCH SANGAMON IL CO-OP OBSERVER
24 HR RAINFALL TOTAL.
0600 AM HEAVY RAIN BEARDSTOWN 40.01N 90.43W
06/03/2008 M2.76 INCH CASS IL CO-OP OBSERVER
24 HR PRECIP TOTAL.
0600 AM HEAVY RAIN 2 SW ATHENS 39.94N 89.75W
06/03/2008 M3.16 INCH MENARD IL CO-OP OBSERVER
PRECIP OVER THE PAST 24 HOURS.
0630 AM HEAVY RAIN VIRGINIA 39.95N 90.21W
06/03/2008 M2.60 INCH CASS IL CO-OP OBSERVER
24 HR PRECIP TOTAL.
0633 AM HEAVY RAIN 8 E PETERSBURG 40.01N 89.70W
06/03/2008 M3.03 INCH MENARD IL MESONET
RAINFALL SINCE 11 PM MONDAY NIGHT. SWOP REPORT.
0646 AM HEAVY RAIN 1 E MONTICELLO 40.03N 88.56W
06/03/2008 M3.10 INCH PIATT IL MESONET
24 HR PRECIP TOTAL...COCORAHS REPORT.
0700 AM HEAVY RAIN BUFFALO 39.85N 89.41W
06/03/2008 M3.96 INCH SANGAMON IL CO-OP OBSERVER
24 HR PRECIP TOTAL.
0700 AM HEAVY RAIN SPRINGFIELD 39.78N 89.64W
06/03/2008 M3.73 INCH SANGAMON IL CO-OP OBSERVER
SFDI2 COOP OBSERVER...24 HR PRECIP TOTAL.
0755 AM HEAVY RAIN PETERSBURG 40.01N 89.85W
06/03/2008 M3.09 INCH MENARD IL MESONET
OVERNIGHT RAINFALL...SWOP REPORT.
0816 AM HEAVY RAIN DECATUR 39.85N 88.93W
06/03/2008 M3.47 INCH MACON IL ASOS
KDEC ASOS....3.47 INCHES SINCE 7 PM... 1.76 INCHES FELL
IN 1 HOUR BETWEEN 654 AM AND 754 AM.
0830 AM TSTM WND DMG 4 NW FLORA 38.71N 88.53W
06/03/2008 CLAY IL EMERGENCY MNGR
APPROXIMATELY 4.5 NORTHWEST OF FLORA NORTH OF OAKMOUND
LANE ON BUTTONWOOD ROAD A BIG BARN DOOR WAS BLOWN IN WITH
TREE LIMBS DOWN RANGING FROM 3 INCHES TO 10 INCHES IN
DIAMETER.
0840 AM FUNNEL CLOUD W XENIA 38.64N 88.64W
06/03/2008 CLAY IL EMERGENCY MNGR
TRAINED SPOTTER REPORTED 2 FUNNEL CLOUDS ABOUT 1/4 MI
WEST OF XENIA.
0941 AM HEAVY RAIN MONTICELLO 40.03N 88.57W
06/03/2008 M3.27 INCH PIATT IL MESONET
3.27 INCHES OVERNIGHT STORM TOTAL...SWOP REPORT
1000 AM TSTM WND DMG 1 S HAVANA 40.28N 90.06W
06/03/2008 MASON IL EMERGENCY MNGR
TREE CRUSHED A VAN AND ANOTHER TREE FELL ON A TRAILER IN
THE MATANZAS BEACH AREA. ESTIMATED WIND GUST OF 60 MPH.
1000 AM TSTM WND DMG HAVANA 40.30N 90.06W
06/03/2008 MASON IL LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN IN HAVANA...AS WELL AS
MANY PARTS OF RURAL MASO COUNTY.
1010 AM TSTM WND DMG CHAPIN 39.77N 90.40W
06/03/2008 MORGAN IL LAW ENFORCEMENT
LARGE TREE LIMBS DOWN. AMENDMENT TO ADD TIME OF EVENT.
1011 AM TSTM WND DMG OAKFORD 40.10N 89.97W
06/03/2008 MENARD IL EMERGENCY MNGR
TREE LIMBS DOWN AD 60 MPH WINDS REPORTED BY COUNTY
EMERGENCY MANAGER SPOTTERS. FROM EMERGENCY MANAGER.
1020 AM TSTM WND DMG 2 N GREENVIEW 40.11N 89.74W
06/03/2008 MENARD IL LAW ENFORCEMENT
17 POWER POLES BLOWN DOWN AND POWER LINES DOWN...ON ROUTE
29...NORTH OF GREENVIEW. FROM STATE POLICE POST DISTRICT
9.
1021 AM TSTM WND DMG 1 W PETERSBURG 40.01N 89.87W
06/03/2008 MENARD IL LAW ENFORCEMENT
POWER POLES DOWN AND TRACTOR TRAILER BLOWN OVER
1021 AM TSTM WND DMG PETERSBURG 40.01N 89.85W
06/03/2008 MENARD IL EMERGENCY MNGR
JUST WEST OF PETERSBURG ON NEWMANSVILLE ROAD A TRACTOR
TRAILER WAS BLOWN OVER AND POWER LINES ARE DOWN.
1021 AM TSTM WND DMG 1 S PETERSBURG 40.00N 89.85W
06/03/2008 MENARD IL MESONET
POWER LINES DOWN ON ROUTE 97. ALSO, 3.26 INCHES OF RAIN
HAVE FALLEN. SWOP REPORT.
1031 AM TSTM WND GST SPRINGFIELD 39.78N 89.64W
06/03/2008 M64.00 MPH SANGAMON IL ASOS
1035 AM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
06/03/2008 SANGAMON IL MESONET
ON THE WEST SIDE OF SPRINGFIELD IN JEROME A ROTATING WALL
CLOUD REPORTED ALONG WITH 60 MPH WIND GUST. POWER OUTAGES
AND TREES DOWN WERE REPORTED. SWOP.
1040 AM TSTM WND DMG 3 W MOUNT PULASKI 40.01N 89.34W
06/03/2008 LOGAN IL EMERGENCY MNGR
GRAIN BIN AND MACHINE SHED DESTROYED...CORNER OF 700
STREET AND 1250 AVENUE. FROM LOGAN COUNTY EMERGENCY
MANAGER.
1041 AM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
06/03/2008 SANGAMON IL MESONET
1 FOOT TREE TOP SNAPPED IN SPRINGFIELD JUST NORTH OF THE
SPRINGFIELD CLINIC ON 6TH STREET. WIND SPEED ESTIMATED AT
70 MPH. SWOP REPORT.
1043 AM TSTM WND DMG CHESTNUT 40.07N 89.20W
06/03/2008 LOGAN IL EMERGENCY MNGR
2 FOOT DIAMETER TREE BLOWN DOWN.
1043 AM TSTM WND DMG MOUNT PULASKI 40.01N 89.28W
06/03/2008 LOGAN IL EMERGENCY MNGR
PART OF ROOF ON CAR WASH BLOWN AWAY.
1045 AM TSTM WND DMG CHATHAM 39.67N 89.70W
06/03/2008 SANGAMON IL PUBLIC
LARGE TREE LIMB BROKEN OFF ON DOVER DRIVE IN HURSTBOURNE
SUBDIVISION. FROM NWS EMPLOYEE SPOUSE.
1050 AM TSTM WND DMG CHESTNUT 40.07N 89.20W
06/03/2008 LOGAN IL MESONET
NEAR CHESTNUT AT 1870 850TH STREET A BARN IS PARTIALLY
DOWN WITH SEVERAL TREES AND POWER LINES DOWN. SWOP.
1100 AM TSTM WND DMG FORSYTH 39.92N 88.96W
06/03/2008 MACON IL EMERGENCY MNGR
LARGE TREE LIMBS DOWN AND ROOF DAMAGE ON ONE HOME. FROM
MACON COUNTY EMERGENCY MANAGEMENT.
1200 PM TSTM WND DMG SHELBYVILLE 39.41N 88.80W
06/03/2008 SHELBY IL PUBLIC
TREE LIMBS AND POWER LINES DOWN.
1240 PM TSTM WND DMG WEST YORK 39.17N 87.67W
06/03/2008 CRAWFORD IL EMERGENCY MNGR
TRAILER FLIPPED OVER
&&
GOETSCHLocal storm report, Jun 3, 3:59 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
359 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HEAVY RAIN SHERMAN 39.89N 89.61W
06/03/2008 M4.81 INCH SANGAMON IL NWS EMPLOYEE
STORM TOTAL RAINFALL FROM NWS COOP OBSERVER AND NWS
EMPLOYEE
&&
KELLYLocal storm report, Jun 3, 7:31 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
731 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TORNADO 4 W WINCHESTER 39.63N 90.53W
06/03/2008 SCOTT IL TRAINED SPOTTER
SPOTTER REPORTED A TORNADO ON THE GROUND
&&
KELLYLocal storm report, Jun 3, 7:34 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
734 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TORNADO 4 S WINCHESTER 39.57N 90.46W
06/03/2008 SCOTT IL TRAINED SPOTTER
SPOTTER REPORTED A TORNADO ON THE GROUND
&&
CORRECTED REPORT LOCATION
KELLYLocal storm report, Jun 3, 7:52 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
752 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM TORNADO 2 N MANCHESTER 39.57N 90.33W
06/03/2008 SCOTT IL STORM CHASER
TORNADO OCCASIONALLY TOUCHING DOWN
&&
KELLYLocal storm report, Jun 3, 7:57 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
757 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 2 S PHILADELPHIA 39.89N 90.12W
06/03/2008 M1.75 INCH CASS IL MESONET
SWOP REPORT
&&
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:10 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 65 min |
| Jun 3, 7:31 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard | 59 min |
| Jun 3, 7:33 PM CDT | Tornado Warning | ILX | Morgan, Scott | 42 min |
| Jun 3, 7:41 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Sangamon | 64 min |
| Jun 3, 8:05 PM CDT | Tornado Warning | ILX | Christian, Macon | 40 min |
| Jun 3, 8:27 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard, Sangamon | 48 min |
| Jun 3, 8:42 PM CDT | Flash Flood Warning | ILX | Cass, Logan, Mason, Menard, Morgan, Sangamon and 1 more | 6 hr |
| Jun 3, 8:43 PM CDT | Tornado Warning | ILX | DeWitt, Macon, Piatt | 47 min |
| Jun 3, 8:45 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 60 min |
| Jun 3, 8:47 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 58 min |
| Jun 3, 8:56 PM CDT | Tornado Warning | ILX | Sangamon | 49 min |
| Jun 3, 9:09 PM CDT | Flash Flood Warning | ILX | Morgan, Scott | 6 hr |
| Jun 3, 9:15 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Sangamon | 40 min |
| Jun 3, 9:19 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Piatt | 56 min |
| Jun 3, 9:23 PM CDT | Flash Flood Warning | ILX | Christian, DeWitt, Logan, McLean, Macon, Piatt and 1 more | 6 hr |
| Jun 3, 9:24 PM CDT | Tornado Warning | ILX | Champaign, Piatt | 51 min |
| Jun 3, 9:30 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 60 min |
| Jun 3, 9:38 PM CDT | Tornado Warning | ILX | Christian, Macon, Sangamon | 42 min |
| Jun 3, 9:45 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 45 min |
| Jun 3, 10:11 PM CDT | Flash Flood Warning | ILX | Champaign, Vermilion | 6 hr |
| Jun 3, 10:25 PM CDT | Flash Flood Warning | ILX | Fulton, Knox, Peoria | 3 hr |
| Jun 3, 10:25 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 65 min |
| Jun 3, 10:54 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 51 min |
| Jun 3, 10:57 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 63 min |
| Jun 3, 11:41 PM CDT | Flash Flood Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 6 hr |
| Jun 4, 12:20 AM CDT | Severe Thunderstorm Warning | ILX | Douglas | 29 min |
| Jun 4, 12:21 AM CDT | Flash Flood Warning | ILX | Coles, Douglas, Edgar | 4 hr |
| Jun 4, 12:33 AM CDT | Severe Thunderstorm Warning | ILX | Edgar | 42 min |
| Jun 4, 1:18 AM CDT | Severe Thunderstorm Warning | ILX | Logan | 42 min |
| Jun 4, 1:20 AM CDT | Flash Flood Warning | ILX | Logan, McLean, Mason, Tazewell | 2 hr |
| Jun 4, 2:26 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 49 min |
| Jun 4, 2:54 AM CDT | Areal Flood Warning | ILX | Scott | 14 hr |
| Jun 4, 3:35 AM CDT | Areal Flood Warning | ILX | DeWitt, Logan, Macon, Piatt | 14 hr |
| Jun 4, 4:17 AM CDT | Areal Flood Warning | ILX | Champaign, Coles, Douglas, Edgar, Vermilion | 26 hr |
| Jun 4, 5:32 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 16 min |
| Jun 4, 12:36 PM CDT | River Flood Warning | ILX | Champaign, Coles, Douglas, Edgar, Mason, Menard and 1 more | 62 hr |
| Jun 4, 1:51 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Jasper | 24 min |
| Jun 4, 2:16 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Jasper | 29 min |
| Jun 4, 2:28 PM CDT | River Flood Warning | ILX | Vermilion | 32 hr |
| Jun 4, 2:31 PM CDT | River Flood Warning | ILX | Sangamon | 8 days |
| Jun 4, 4:54 PM CDT | River Flood Warning | ILX | Lawrence, Scott | 15 days |
| Jun 4, 5:07 PM CDT | River Flood Warning | ILX | Clay, DeWitt, Logan, Macon, Piatt, Richland | 12 days |
| Jun 4, 5:36 PM CDT | River Flood Warning | ILX | Champaign, Coles, Crawford, Douglas, Edgar, Jasper and 1 more | 9 days |
| Jun 4, 6:46 PM CDT | Areal Flood Warning | ILX | DeWitt, Logan, Macon, Piatt | 12 hr |
| Jun 4, 6:50 PM CDT | Areal Flood Warning | ILX | Scott | 12 hr |
| Jun 4, 6:50 PM CDT | Areal Flood Warning | ILX | Scott | 12 hr |
Nearby
Tornado Warnings in Illinois, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.